Alert archive / Illinois / Special Weather Statements in 2012

Special Weather Statement, NWS Lincoln, IL

August 2, 2012Lawrence County, Illinois

NWS Lincoln, IL issued this special weather statement at Aug 2, 2012, 8:19 PM CDT for Lawrence County, Illinois. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2012, 8:19 PM CDT (01:19 UTC)
Expired
Aug 2, 2012, 9:15 PM CDT
In force
56 min
Issued by
NWS Lincoln, IL

County Lawrence County, IL

The radar

The Evansville,IN radar (KVWX), 48 km from the middle of the area, began a volume at 01:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 1.3 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2012-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2012-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -38 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1143 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1132 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-38 m²/s²
0-3 km storm-relative helicity
9 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

582 
WWUS83 KILX 030119
SPSILX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
819 PM CDT THU AUG 2 2012

ILZ073-030215-
LAWRENCE-
819 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 915 PM
CDT...

AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWRENCEVILLE...MOVING EAST AT 30 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF LAWRENCE COUNTY...
INCLUDING THE TOWN OF BILLETT.

LAT...LON 3868 8753 3866 8760 3860 8762 3859 8761
      3858 8762 3859 8763 3856 8766 3857 8791
      3885 8790 3885 8752 3882 8752 3879 8749
      3874 8749
TIME...MOT...LOC 0119Z 271DEG 24KT 3868 8760

$$

SHIMON

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Aug 2, 6:58 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Aug 2, 6:58 PM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
658 PM CDT THU AUG 2 2012

.DISCUSSION...
ISSUED 314 PM CDT THU AUG 2 2012

MODELS IN PRETTY GOOD AGREEMENT WITH OVERALL ZONAL PATTERN AND A
MID LEVEL TROUGH COMING THROUGH THIS WEEKEND. ONLY DIFFERENCES
SEEN ARE WITH AMOUNT OF QPF AND TEMPS...GFS REMAINS TOO COOL AND
TOO WET SO FOLLOWING THE NAM/ECMWF/SREF LOOKS LIKE THE DIRECTION
TO GO THIS PACKAGE. MAIN CONCERNS THIS FORECAST PACKAGE INCLUDE
PCPN CHANCES THROUGH THE WEEKEND AND POSSIBLE HEAT HEADLINES AGAIN
OVER NEXT COUPLE OF DAYS.

SHORT TERM...TONIGHT THROUGH SUNDAY

REMNANTS OF LAST NIGHTS MCS AND ASSOCIATED MCV HAVE MADE THEIR WAY
INTO WEST CENTRAL IL THIS AFTERNOON. THUNDERSTORMS HAVE RE-FIRED
ALONG THE MISS RIVER AND LITTLE FURTHER EAST IN THE SOUTHERN AND
SOUTHEASTERN PARTS OF THE CWA. BELIEVE THESE STORMS WILL CONTINUE
ACROSS SOUTHERN PORTIONS OF THE CWA THIS EVENING AND THEN
TRANSITION TO ACROSS THE SOUTHEASTERN PARTS OF THE CWA AFTER
MIDNIGHT. BASED ON RADAR TRENDS...LOOKS LIKE THE STORMS SHOULD
STAY SOUTH OF A BEARDSTOWN TO GEORGETOWN LINE THIS EVENING. GRIDS
AND FORECAST SHOULD REFLECT THIS. BEYOND TONIGHT...SOME QUESTION
AS TO WHETHER THERE WILL BE PCPN TOMORROW AND TOMORROW NIGHT.
ORIGINALLY HAD SLIGHT CHC THERE BUT SEE ENOUGH UNCERTAINTY THAT AM
GOING DRY NOW. THEN THE MID LEVEL TROUGH AND ASSOCIATED FRONTAL
SYSTEM WILL APPROACH THE AREA SATURDAY. MODELS HAVE TRENDED SLOWER
WITH FROPA AND NOW APPEARS TIME OF FROPA WILL BE SATURDAY EVENING
AROUND 00Z. BELIEVE SAT MORNING WILL BE DRY AND THEN HAVE CHC POPS
FOR AFTERNOON IN THE WESTERN HALF OF THE CWA.
HOWEVER...GRIDS/FORECAST WILL REFLECT CHC PCPN FOR WHOLE DAY...
THOUGH BELIEVE IT WILL BE PRIMARILY AFTERNOON AS ATMOSPHERE AHEAD
OF THE FRONT SHOULD BE VERY CAPPED. HIGHEST/LIKELY POPS WILL BE IN
THE NORTHEASTERN PARTS OF THE CWA FOR SATURDAY NIGHT. BY SUNDAY
PCPN SHOULD BE OUT OF THE CWA BUT WILL HOLD ONTO A SLIGHT CHC FOR
SUNDAY IN THE EAST.

TEMPS WILL GET QUITE WARM AGAIN...BUT STAY JUST BELOW RECORDS.
COMBINATION OF THE CONTINUED HEAT AND SLIGHTLY HIGHER HUMIDITY
WILL PUSH HEAT INDEX VALUES INTO THE ADVISORY LEVELS FOR TOMORROW
AFTERNOON AND SATURDAY. HOWEVER...SOME UNCERTAINTY WITH CLOUD
COVER TOMORROW AND HOW WARM IT WILL REALLY GET. HOW HIGH DEWPOINTS
WILL BE TOMORROW IS UNCERTAIN TOO. SO WILL NOT HAVE HEAT HEADLINE
TOMORROW AND LET NIGHT SHIFT MAKE FINAL DECISION. A HEADLINE FOR
SATURDAY LOOKS MORE LIKELY GIVEN HIGHER DEWPOINTS IN THE LOWER 70S
AHEAD OF THE FRONT AND TEMPS AT OR NEAR 100.

MET GUIDANCE LOOKED CLOSEST TO TEMPS THROUGH THE WEEKEND...BUT
WENT SLIGHTLY COOLER TOMORROW AND SLIGHTLY WARMER SATURDAY.

LONG TERM...SUNDAY NIGHT THROUGH THURSDAY

ONCE THE MID LEVEL TROUGH PUSHES THROUGH SAT NIGHT AND SUNDAY THE
PATTERN OVER THE AREA WILL BECOME NORTHWESTERLY THROUGH THE
PERIOD. THIS SHOULD BRING IN COOLER TEMPS AND CONTINUED DRY
WEATHER. APPEARS TEMPS COULD STILL BE IN THE UPPER 90S...MAINLY
DUE TO THE VERY DRY CONDITIONS ON THE SFC THROUGH THE PERIOD.

AUTEN

&&

.AVIATION...
ISSUED 658 PM CDT THU AUG 2 2012...FOR 00Z TAFS

THUNDERSTORMS HAVE MOVED SOUTHEAST OF THE SPI/DEC TERMINALS WITH
NO ADDITIONAL STORMS EXPECTED AT ANY TERMINAL THE REST OF THE
NIGHT...OR THROUGH 7 PM FRIDAY.

THAT LEAVES THE REMAINING CONCERN FOR AVIATION BEING THE OUTFLOW
GUST FRONT PUTTING DOWN SOUTHWEST WIND GUSTS OF 35-40KT FOR BMI/CMI.
IT MAY REACH PIA AS WELL.

PREVAILING WINDS OUTSIDE OF THE STORM GUST FRONT WILL BE SOUTHEAST
AT LESS THAN 10 KT THE REST OF THE NIGHT.

A BRIEF PERIOD OF MVFR VIS IN LIGHT RAIN MAY STILL AFFECT SPI/DEC
THROUGH 02Z. SOME LIGHT FOG MAY DEVELOP AT SPI/DEC LATER TONIGHT
AS WE RADIATE TEMPS DOWN AFTER SKIES CLEAR. WE DID NOT MENTION FOG
IN THE TAFS WITH THE 00Z ISSUANCE...BUT WILL MONITOR SKY AND
SURFACE DEWPOINT TRENDS FOR THE 06 ISSUANCE.

SHIMON
&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Aug 2, 3:05 PM CDT, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
305 PM CDT THU AUG 2 2012

ILZ027>031-037-038-043>046-055-057-031100-
CHAMPAIGN-DE WITT-DOUGLAS-EDGAR-KNOX-MARSHALL-MCLEAN-PEORIA-PIATT-
STARK-TAZEWELL-VERMILION-WOODFORD-
305 PM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AFTERNOON TEMPERATURES ARE EXPECTED TO RISE INTO THE MID TO UPPER
90S. DUE TO THE LOWER HUMIDITY VALUES EXPECTED TODAY...HEAT INDEX
VALUES WILL BE CLOSE TO THE ACTUAL AIR TEMPERATURE THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OPPRESSIVE HEAT AND HUMIDITY LEVELS ARE EXPECTED ON FRIDAY AND
SATURDAY...WITH TEMPERATURES RANGING FROM 95 TO 100 DEGREES.
SOUTHERLY WINDS ARE EXPECTED TO TRANSPORT AN INCREASE IN MOISTURE
NORTHWARD INTO OUR AREA RESULTING IN AN INCREASE IN HUMIDITY
LEVELS FOR BOTH DAYS. WITH THE INCREASE IN HUMIDITY ON FRIDAY AND
SATURDAY...HEAT INDEX VALUES WILL RISE TO BETWEEN 102 TO 107
DEGREES.

THE BEST CHANCE FOR FOR THUNDERSTORMS WILL BE SATURDAY AFTERNOON
AND SATURDAY NIGHT...AND POSSIBLY LINGERING ISOLATED THUNDERSTORMS
INTO SUNDAY MORNING OVER EASTERN ILLINOIS AS A FAIRLY STRONG COLD
FRONT MOVES SOUTHEAST ACROSS ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ036-040>042-047>054-056-061>063-066>068-071>073-031100-
CASS-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-EFFINGHAM-
FULTON-JASPER-LAWRENCE-LOGAN-MACON-MASON-MENARD-MORGAN-MOULTRIE-
RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-
305 PM CDT THU AUG 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AFTERNOON TEMPERATURES ARE EXPECTED TO RISE TO BETWEEN 96 AND 102
DEGREES. DUE TO THE LOWER HUMIDITY VALUES EXPECTED TODAY... HEAT
INDEX VALUES WILL BE CLOSE TO THE ACTUAL AIR TEMPERATURE THIS
AFTERNOON.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING...MAINLY
SOUTH OF A RUSHVILLE TO DECATUR TO TERRE HAUTE LINE. ALTHOUGH NO
ORGANIZED THREAT FOR SEVERE WEATHER IS EXPECTED...A FEW OF THE
STORMS WILL BECOME STRONG WITH GUSTY WINDS OF 45 TO 55 MPH...SMALL
HAIL...FREQUENT LIGHTNING AND BRIEF HEAVY RAINS REDUCING
VISIBILITIES TO A MILE OR LESS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

OPPRESSIVE HEAT AND HUMIDITY LEVELS ARE EXPECTED ON FRIDAY AND
SATURDAY...WITH TEMPERATURES IN THE UPPER 90S AND LOWER 100S.
SOUTHERLY WINDS ARE EXPECTED TO TRANSPORT AN INCREASE IN MOISTURE
NORTHWARD INTO OUR AREA RESULTING IN AN INCREASE IN HUMIDITY
LEVELS FOR BOTH DAYS. WITH THE INCREASE IN HUMIDITY ON FRIDAY AND
SATURDAY...HEAT INDEX VALUES WILL RISE TO BETWEEN 102 TO 107
DEGREES DURING THE AFTERNOON HOURS.

SCATTERED THUNDERSTORMS WILL BE POSSIBLE SATURDAY AFTERNOON AND
SATURDAY NIGHT...AND POSSIBLY LINGERING ISOLATED THUNDERSTORMS OVER
EASTERN ILLINOIS INTO SUNDAY MORNING AS A FAIRLY STRONG COLD FRONT
MOVES SOUTHEAST ACROSS ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

07

In the hours before

Special weather statement, Aug 2, 7:24 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
724 PM CDT THU AUG 2 2012

ILZ067-068-030130-
CRAWFORD-JASPER-
724 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD AND JASPER COUNTIES
UNTIL 830 PM CDT...

AT 721 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JEWETT TO WILLOW
HILL TO HARDINVILLE...MOVING EAST AT 20 MPH.

PENNY SIZE HAIL...AND WINDS OF 50 TO 55 MPH ARE EXPECTED WITH THESE
STORMS. FREQUENT LIGHTNING AND VERY HEAVY RAINS OF 1 TO 2 INCHES ARE
ALSO LIKELY.

LOCATIONS IMPACTED INCLUDE...
  HARDINVILLE...
  HIDALGO...
  OBLONG...
  NEW HEBRON...
  FLAT ROCK...
  ROBINSON...

OTHER LOCATIONS AFFECTED INCLUDE...ROSE HILL...GILA...SAM PARR STATE
PARK...HUNT CITY...YALE AND STOY.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3885 8756 3885 8795 3898 8826 3916 8836
      3917 8778 3901 8757 3898 8755 3897 8752
TIME...MOT...LOC 0024Z 279DEG 18KT 3917 8824 3904 8805
          3889 8783

HUETTL
Local storm report, Aug 2, 7:30 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
730 PM CDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HEAVY RAIN       JACKSONVILLE            39.73N 90.23W
08/02/2012  M1.14 INCH       MORGAN             IL   CO-OP OBSERVER

0652 PM     HEAVY RAIN       ALTAMONT                39.06N 88.75W
08/02/2012  M1.47 INCH       EFFINGHAM          IL   BROADCAST MEDIA

            STILL RAINING.

0700 PM     HEAVY RAIN       MORRISONVILLE           39.42N 89.46W
08/02/2012  M2.02 INCH       CHRISTIAN          IL   CO-OP OBSERVER

            STILL RAINING.

&&

TIMTE
Special weather statement, Aug 2, 7:53 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
753 PM CDT THU AUG 2 2012

ILZ056-062-063-030200-
CLARK-COLES-CUMBERLAND-
753 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR CLARK...CENTRAL AND EASTERN
CUMBERLAND AND SOUTHERN COLES COUNTIES UNTIL 900 PM CDT...

AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LERNA TO 6 MILES
WEST OF ANNAPOLIS...MOVING EAST AT 25 MPH.

PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS. FREQUENT LIGHTNING AND VERY HEAVY RAINS OF 1 TO 2 INCHES IN
AN HOUR WILL ALSO OCCUR WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  CASEY...
  WESTFIELD...
  MARTINSVILLE...
  WEST UNION...
  CLARKSVILLE...
  MARSHALL...

OTHER LOCATIONS AFFECTED INCLUDE...UNION CENTER...FOX RIDGE STATE
PARK...ORANGE...HUTTON...LINCOLN TRAIL STATE PARK AND DARWIN.

PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.

LAT...LON 3933 8757 3931 8761 3926 8760 3918 8762
      3918 8803 3945 8836 3947 8753
TIME...MOT...LOC 0053Z 273DEG 21KT 3943 8824 3916 8790

HUETTL
Local storm report, Aug 2, 8:15 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
815 PM CDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HEAVY RAIN       2 SW TAYLORVILLE        39.50N 89.29W
08/02/2012  M2.55 INCH       CHRISTIAN          IL   CO-OP OBSERVER

&&

TIMTE
Local storm report, Aug 2, 8:16 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LINCOLN IL
816 PM CDT THU AUG 02 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HEAVY RAIN       MORRISONVILLE           39.42N 89.46W
08/02/2012  M4.10 INCH       CHRISTIAN          IL   CO-OP OBSERVER

&&

TIMTE
Special weather statement, Aug 2, 8:19 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
819 PM CDT THU AUG 2 2012

ILZ073-030215-
LAWRENCE-
819 PM CDT THU AUG 2 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE COUNTY UNTIL 915 PM
CDT...

AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LAWRENCEVILLE...MOVING EAST AT 30 MPH.

WINDS AROUND 55 MPH ARE EXPECTED WITH THIS STORM.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF LAWRENCE COUNTY...
INCLUDING THE TOWN OF BILLETT.

LAT...LON 3868 8753 3866 8760 3860 8762 3859 8761
      3858 8762 3859 8763 3856 8766 3857 8791
      3885 8790 3885 8752 3882 8752 3879 8749
      3874 8749
TIME...MOT...LOC 0119Z 271DEG 24KT 3868 8760

SHIMON

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:24 PM CDTSpecial Weather StatementILXCrawford, Jasper66 min
Aug 2, 7:53 PM CDTSpecial Weather StatementILXClark67 min
Aug 3, 2:32 PM CDTHeat AdvisoryILXCass, Champaign, Christian, Clark, Clay, Coles and 21 more25 hr

Nearby

Special Weather Statements in Illinois, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.